Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 160, NWS Des Moines, IA

August 10, 20154 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 10, 2015, 12:59 AM CDT for 4 counties in Iowa. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2015, 12:59 AM CDT (05:59 UTC)
Expired
Aug 10, 2015, 1:45 AM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clarke County, IA, Madison County, IA, Union County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 66 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 1:00 AM CDTTSTM WND DMGWinterset, IADELAYED REPORT FROM AUGUST 9. A FEW 4 TO 6 INCH IN DIAMETER LIMBS DOWNED IN WINTERSET ALONG WITH A FEW TREES. ADDITIONAL TREES SNAPPED SOUTH AND WEST OF TOWN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1926 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1926 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WUUS53 KDMX 100559
SVRDMX
IAC039-121-175-181-100645-
/O.NEW.KDMX.SV.W.0160.150810T0559Z-150810T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1259 AM CDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHWESTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
  CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN UNION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 145 AM CDT

* AT 1259 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
  SOUTHWEST OF WINTERSET...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  OSCEOLA AND LAKESIDE CASINO AROUND 130 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WOODBURN...NEW VIRGINIA...LORIMOR...TRURO...WINTERSET-MADISON COUNTY
AIRPORT...MURRAY ROADSIDE REST AREA...MURRAY...EAST PERU...THAYER AND
MACKSBURG.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 25 AND 50.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4127 9422 4146 9413 4115 9356 4090 9356
      4090 9398
TIME...MOT...LOC 0559Z 317DEG 39KT 4128 9408 

HAIL...<.75IN
WIND...60MPH
 
$$

SKOW
4 follow-up statements
440 
WWUS53 KDMX 100618
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
118 AM CDT MON AUG 10 2015

IAC175-100628-
/O.CAN.KDMX.SV.W.0160.000000T0000Z-150810T0645Z/
UNION IA-
118 AM CDT MON AUG 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4121 9406 4141 9403 4115 9356 4090 9356
      4090 9377
TIME...MOT...LOC 0618Z 315DEG 38KT 4116 9390 

$$

IAC039-121-181-100645-
/O.CON.KDMX.SV.W.0160.000000T0000Z-150810T0645Z/
WARREN IA-MADISON IA-CLARKE IA-
118 AM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHWESTERN WARREN...SOUTHEASTERN MADISON AND CLARKE COUNTIES...

AT 118 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF LAKESIDE CASINO...OR 11 MILES NORTHWEST OF OSCEOLA...MOVING
SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  OSCEOLA AND LAKESIDE CASINO AROUND 130 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WINTERSET-MADISON COUNTY AIRPORT...WOODBURN...NEW VIRGINIA...EAST
PERU...TRURO AND ST. CHARLES.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 27 AND 50.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4121 9406 4141 9403 4115 9356 4090 9356
      4090 9377
TIME...MOT...LOC 0618Z 315DEG 38KT 4116 9390 

HAIL...1.00IN
WIND...60MPH
 
$$

SKOW
613 
WWUS53 KDMX 100628
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
128 AM CDT MON AUG 10 2015

IAC039-121-181-100645-
/O.CON.KDMX.SV.W.0160.000000T0000Z-150810T0645Z/
WARREN IA-MADISON IA-CLARKE IA-
128 AM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHWESTERN WARREN...SOUTHEASTERN MADISON AND CLARKE COUNTIES...

AT 128 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
LAKESIDE CASINO...OR 5 MILES NORTH OF OSCEOLA...MOVING SOUTHEAST AT
45 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN WARREN...SOUTHEASTERN MADISON AND CLARKE COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...NEW VIRGINIA...WOODBURN AND
TRURO.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 27 AND 50.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4113 9399 4128 9380 4115 9356 4090 9356
      4090 9377
TIME...MOT...LOC 0628Z 315DEG 39KT 4110 9380 

HAIL...1.25IN
WIND...60MPH
 
$$

SKOW
874 
WWUS53 KDMX 100638
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
138 AM CDT MON AUG 10 2015

IAC121-100648-
/O.CAN.KDMX.SV.W.0160.000000T0000Z-150810T0645Z/
MADISON IA-
138 AM CDT MON AUG 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4102 9381 4125 9377 4115 9356 4090 9356
TIME...MOT...LOC 0638Z 314DEG 38KT 4106 9367 

$$

IAC039-181-100645-
/O.CON.KDMX.SV.W.0160.000000T0000Z-150810T0645Z/
WARREN IA-CLARKE IA-
138 AM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHWESTERN WARREN AND EASTERN CLARKE COUNTIES...

AT 138 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF OSCEOLA...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OSCEOLA...LAKESIDE CASINO...NEW VIRGINIA AND WOODBURN. 

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 33 AND 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4102 9381 4125 9377 4115 9356 4090 9356
TIME...MOT...LOC 0638Z 314DEG 38KT 4106 9367 

HAIL...0.88IN
WIND...60MPH
 
$$

SKOW
853 
WWUS53 KDMX 100645
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
145 AM CDT MON AUG 10 2015

IAC039-181-100655-
/O.EXP.KDMX.SV.W.0160.000000T0000Z-150810T0645Z/
WARREN IA-CLARKE IA-
145 AM CDT MON AUG 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WARREN AND
EASTERN CLARKE COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4102 9381 4125 9377 4115 9356 4090 9356
TIME...MOT...LOC 0643Z 317DEG 39KT 4106 9367 

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:32 AM CDT, 27 minutes earlier.

Area forecast discussion, Aug 10, 12:32 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1232 AM CDT MON AUG 10 2015

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
ISSUED AT 316 PM CDT SUN AUG 9 2015

IOWA IS CURRENTLY STUCK IN A WEAK LOW LEVEL FLOW REGIME WITH A
BROAD LOW PRESSURE TROUGH APPROACHING FROM THE NORTHWEST. THIS
IS RESULTING IN SOME MODEST MOISTURE POOLING ACROSS THE FORECAST
AREA WITH LIGHT AND VARIABLE WINDS. MEANWHILE A MID LEVEL THERMAL
TROUGH IS MOVING EASTWARD ACROSS SOUTH DAKOTA...WITH FORCING ALONG
ITS LEADING FLANK KICKING OFF THUNDERSTORMS OVER EASTERN SOUTH
DAKOTA AND NEIGHBORING STATES ESPECIALLY ALONG THE TROUGH
AXIS/EFFECTIVE COOL FRONTAL BOUNDARY THAT CURRENTLY STRETCHES FROM
AROUND THE TWIN CITIES DOWN TO SIOUX FALLS. IT IS EXPECTED THAT AS
THE MID LEVEL WAVE CONTINUES EASTWARD SO TOO WILL THE AREA OF
STORM DEVELOPMENT PROPAGATE INTO NORTHERN AND WESTERN
IOWA...HOWEVER INSTABILITY WILL BE SIGNIFICANTLY LOWER WITH
SOUTHEASTWARD EXTENT PARTICULARLY AFTER SUNSET THIS EVENING...AND
IT APPEARS LIKELY THAT THE STORMS WILL GRADUALLY DIMINISH IN
COVERAGE/INTENSITY. BEFORE THIS OCCURS...THERE WILL BE SOME
POTENTIAL FOR SEVERE WEATHER MAINLY IN OUR NORTHWESTERN AND
WESTERN COUNTIES THROUGH THE EVENING HOURS. OVERNIGHT...LINGERING
SHOWERS/STORMS SHOULD MAINTAIN SCATTERED COVERAGE AND FOG AND LOW
CLOUDS ARE EXPECTED TO DEVELOP ONCE AGAIN...NOT CLEARING OUT UNTIL
A COOL HIGH PRESSURE AREA BUILDING ACROSS THE DAKOTAS EXERTS ITS
INFLUENCE ON CENTRAL IOWA TOMORROW AS DISCUSSED IN THE LONG TERM
SECTION BELOW.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 316 PM CDT SUN AUG 9 2015

CAA TO CONTINUE MONDAY BEHIND THE COLD FRONT TO MOVE THROUGH THE
CWA TONIGHT. COULD STILL HAVE SOME LINGERING POST-FRONTAL STORMS
AS A WEAK VORT MAX DROPS THROUGH THE STATE ALOFT. OTHERWISE SHOULD
STILL SEE SOME CLOUDINESS AS WELL KEEPING TEMPS ONLY IN THE 70S TO
AROUND 80. MAINLY CLEAR AND DRY CONDITIONS ARE EXPECTED MONDAY
NIGHT THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE STATE.
UPPER RIDGING ALSO BUILDING INTO THE WESTERN/CENTRAL US THROUGH
THE WEEK...WITH THERMAL RIDGE BUILDING ACROSS THE CENTRAL US BY
THE END OF THE WEEK. THEREFORE EXPECT A WARM-UP THROUGH THE WEEK
AND MAY HAVE TEMPS TOO COOL TOWARD THE END OF THE WEEK. HAVE A
WEAK FRONTAL BOUNDARY MOVE THROUGH THE ARE THURSDAY NIGHT INTO
FRIDAY. MIGHT HAVE AN ISOLATED STORM WITH THIS BOUNDARY BUT
OTHERWISE MOISTURE IS QUITE LIMITED SO EXPECT A GREATER CHANCE OF
A DRY FRONTAL PASSAGE. UPPER RIDGE TO BREAK DOWN TOWARD THE
WEEKEND INTO EARLY NEXT WEEK AS AN UPPER WAVE SLIDES ACROSS THE
CANADIAN ROCKIES AND INTO THE PRAIRIE PROVINCES. A TRAILING FRONT
WILL DROP THROUGH THE CWA AND THIS WILL BE THE NEXT CHANCES FOR
PRECIPITATION. MOISTURE ALSO LOOKING LIMITED...BUT HAVE STUCK WITH
THE GUIDANCE POPS FOR SUNDAY AT THIS TIME. OVERALL TEMPS EXPECTED
TO BE A BIT COOLER INITIALLY BEFORE WARMING UP INTO THE END OF THE
WEEK AND THE WEEKEND.

&&

.AVIATION...10/06Z
ISSUED AT 1228 AM CDT MON AUG 10 2015

STRONG LINE OF STORMS MOVING THROUGH DSM B/T 06-07Z AND HAVE SOME
GUSTS TO 26 KNOTS BUT COULD SEE SLIGHTLY HIGHER. BRIEF HEAVY RAIN
AS WELL WILL CAUSE MVFR TO POSSIBLY IFR CONDITIONS...BUT EXPECTING
STORMS TO QUICKLY MOVE EAST AND HAVE CONDITIONS IMPROVE BY 07Z.
FOG LOOKS TO DEVELOP ONCE THIS MCS MOVES OUT AND SKIES CLEAR
BEHIND. ALREADY FOG DEVELOPING IN SOUTHERN MN. KEPT MENTION OF
MVFR TO IFR VIS AND IFR CIGS FOR ALO/MCW WITH SLIGHTLY HIGHER
CONFIDENCE. WINDS LOOK TO MIX DURING THE AFTERNOON MONDAY AND HAVE
SOME GUSTS TO 20 KNOTS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LEE
LONG TERM...BEERENDS
AVIATION...PODRAZIK
Hazardous weather outlook, Aug 10, 12:38 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1238 AM CDT MON AUG 10 2015

IAZ027-028-037>039-046>050-057>062-070>075-081>086-092>097-110545-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1238 AM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT. AN ISOLATED SEVERE
THUNDERSTORM OR TWO IS POSSIBLE WITH THE MAIN THREAT OF DAMAGING
WINDS. THE LOCALLY HEAVY RAIN POTENTIAL ALSO EXIST THROUGH THE
EARLY MORNING HOURS MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THD DAY MONDAY.
HOWEVER THE SEVERE WEATHER THREAT IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ004>007-015>017-023>026-033>036-044-045-110545-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-
1238 AM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THD DAY MONDAY.
HOWEVER THE SEVERE WEATHER THREAT IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 9, 8:53 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
853 PM CDT SUN AUG 9 2015

IAZ015-023-100245-
PALO ALTO IA-POCAHONTAS IA-
853 PM CDT SUN AUG 9 2015

...STRONG WINDS EXPECTED IN SOUTHERN PALO ALTO AND NORTHERN
POCAHONTAS COUNTIES...

AT 852 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RUSH LAKE...OR 15 MILES NORTHWEST OF POCAHONTAS...MOVING SOUTHEAST AT
35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...LAURENS...RUSH LAKE...ROLFE...GILMORE CITY...MALLARD...
HAVELOCK...PLOVER AND POCAHONTAS MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4289 9444 4259 9445 4281 9491 4300 9491
TIME...MOT...LOC 0152Z 298DEG 30KT 4290 9488

COGIL
Special weather statement, Aug 9, 9:33 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
933 PM CDT SUN AUG 9 2015

IAZ024-035-100330-
WEBSTER IA-HUMBOLDT IA-
933 PM CDT SUN AUG 9 2015

...STRONG WINDS EXPECTED IN SOUTHERN HUMBOLDT AND FAR NORTHERN
WEBSTER COUNTIES...

AT 933 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF HUMBOLDT...OR 9 MILES WEST OF DAKOTA CITY...MOVING EAST
AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT DODGE...DAKOTA CITY...HUMBOLDT...FORT DODGE REGIONAL AIRPORT...
BADGER...GILMORE CITY...THOR...VINCENT...CLARE...RUTLAND...
BRADGATE...PIONEER...FRANK A GOTCH STATE PARK AND HUMBOLDT MUNICIPAL
AIRPORT.

LAT...LON 4277 9397 4248 9397 4262 9444 4272 9444
      4285 9443
TIME...MOT...LOC 0233Z 290DEG 33KT 4271 9438

COGIL
Local storm report, Aug 9, 9:35 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
935 PM CDT SUN AUG 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             2 S PLOVER              42.85N 94.62W
08/09/2015  E1.50 INCH       POCAHONTAS         IA   PUBLIC

            QUARTER TO PING PONG SIZE HAIL. STRONG WINDS
            ALSO DOWNED TREE BRANCHES, BUT COULD NOT SEE
            THE SIZE OF THE BRANCHES DUE TO THE
            DARKNESS.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Aug 9, 9:36 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
936 PM CDT SUN AUG 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     ROLFE                   42.81N 94.53W
08/09/2015  E60 MPH          POCAHONTAS         IA   TRAINED SPOTTER

            WINDS ESTIMATED AT 55 TO 60 MPH. RIPPED A
            FARM WINDMILL OUT OF THE GROUND.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Aug 10, 12:08 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1208 AM CDT MON AUG 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     RADCLIFFE               42.32N 93.43W
08/09/2015                   HARDIN             IA   LAW ENFORCEMENT

            REPORTS OF TREES AND POWER LINES DOWN IN
            TOWN. DAMAGE TO A CHURCH ALSO REPORTED. TIME
            ESTIMATED FROM RADAR.

&&

RAD
Local storm report, Aug 10, 12:34 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1234 AM CDT MON AUG 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     TSTM WND DMG     MENLO                   41.52N 94.40W
08/10/2015                   GUTHRIE            IA   EMERGENCY MNGR

            REPORT OF TREES DOWN IN TOWN. TIME ESTIMATED
            FROM RADAR

&&

RAD

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:18 PM CDTSevere Thunderstorm WarningDMXKossuth42 min
Aug 9, 8:00 PM CDTSevere Thunderstorm WarningDMXHancock, Wright33 min
Aug 9, 8:53 PM CDTSpecial Weather StatementDMXPocahontas52 min
Aug 9, 9:01 PM CDTSevere Thunderstorm WarningDMXPocahontas44 min
Aug 9, 9:33 PM CDTSpecial Weather StatementDMXHumboldt57 min
Aug 9, 10:02 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright43 min
Aug 9, 10:40 PM CDTSevere Thunderstorm WarningDMXCrawford50 min
Aug 9, 11:00 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford30 min
Aug 9, 11:35 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie40 min
Aug 10, 12:00 AM CDTSevere Thunderstorm WarningDMXMarshall, Poweshiek, Tama45 min
Aug 10, 12:14 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison46 min
Aug 10, 1:47 AM CDTSpecial Weather StatementDMXLucas43 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.